MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an extraction of a baseplate, two screwdriver tips broke.The broken screw driver tips were removed.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to h6 health impact code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following the received device shows signs of breakage as evident by appearance.The breakage is concentrate at the tip of the device.The transverse fracture pattern exhibits that the hexagonal screwdriver was subjected to non-axial application of regular higher torque leading to torsional forces, that leads to excessive stress on tip of the driver which goes past its yield point and ultimately leads to breakage.The shaft region of the device has various water spots and gouge marks as well as the handle of the screwdriver has minor wear marks indicating rough handling.Furthermore, a hardness test was performed on the cylindrical surface closest to the fractured surface of the returned item.The avg.Value indicates the material being within the limit with the accordance range.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by frequent and abnormal usage of the device specifically by application of high impact torsional forces leading to breakage as noted in the complaint.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported that during an extraction of a baseplate, two screwdriver tips broke.The broken screwdriver tips were removed.The case lasted around six hours due to the broken drivers.

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21229350
Report Number0001649390-2025-00040
Device Sequence Number8325926
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public(01)00846832062461(11)200120(10)AZ2519241
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ123
Device Lot NumberAZ2519241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown